I'm 23. August 24th I had sex for the first time. I started bleeding about 30 minutes afterwards. It wasn't heavy and I didn't think much of it. I was still bleeding a couple of days later so I went to the clinic and at their suggestion took the Plan B pill. I have been taking birth control (Loestrin 24 Fe) since the end of July. It's been nearly two weeks and the bleeding has not stopped and shows no sign of stopping. I haven't stopped taking my birth control pills, and have been taking them regularly and on time. This is the second time I've started on this same birth control, but last time I was on it, I didn't have any sort of menstruation for three cycles and after that I'd have one-day periods. Off birth control my periods last about 7 days, with very, very light days at the end. I am starting to get worried as well as annoyed by the fact that I am still bleeding. It goes back and forth from being spotting to more like a regular flow. It is never very heavy and I don't have any cramps. I suppose this could be a side effect of the Plan B, but is there anything I can do to make it stop? I've read online that you can take an herbal tincture called Shepherd's Purse (but I can't find it) and have also read that you can take 800mg of ibuprofen every 6-8 hours and it will help end it. A lot of my research, though, has resulted in the suggestions (for posters with extended period questions) to start on birth control, but I am already on birth control and I don't know why it won't stop. Could it possibly be something like a fibroid which wasn't 'active' until I had sex? I think it's more likely to be a side effect of the Plan B. Please help me get some relief!
HI! If you were my patient, I would advise you to try the Ibuprofen first, as it is true that that can help to alleviate the bleeding. If we were not successful with that, I would double up on your pills for a few days. Usually doubling, or sometimes even tripling the dose will stop the bleeding within a few days and the dose can then be reduced back to the normal one pill per day. You may want to call your doctor to see if this is an option for you. Good luck! Dr B
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.